I started taking gabapentin about 3 weeks ago, I am taking 1800mg and it is working wonders. I am concerned however, about the weight gain and bloating. I took seraquoel at one point and I blew up 20lbs, plus other awful side effects. I lost the weight immediately after stopping its use. I am happy with the help gabapentin is providing me, but I am noticing some weight gain and bloating. I drink a fair amount of water throughout the day. What can I do to control this?
Is there anything I can do to control weight gain and water retention from gabapentin?
Added 1 Dec 2011:
Constipation is not an issue, I have had regular bowel movements. I also take Calm a balanced calcium magnesium drink twice a day and a HCI Pepsin to assist in digestion
5 Dec 2011
I found it to be a problem with gabapentin, Cymbalta, and Lyrica. I'm hearing (here on this site actually) that Savella is much better at not making one vulnerable to gaining weight. I know the name brand meds are much more expensive, but I did find quite a difference from being on gabapentin to being on Lyrica. When I was on gabapentin I had difficulty expressing words - they would be on the tip of my tongue, but I couldn't say them for the life of me. My family was always playing 20 questions trying to figure out what I was talking about. I had no problems like this with Lyrica. I am very heavy, and it's a toss as to what all is causing it: pain meds, Lyrica, being sedentary, diabetic - you name it. I also have swelling in my legs and hands, which could be the Lyrica, or could be from being sedentary. Lot of side effects for these meds, but they do make life much easier. At least in the short run. Doubt if I've been helpful, but just wanted to try. Best wishes -
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... skin and bloating ? i am feeling miserable and do not know when this wil stop. help!! thanks. worried and scared
1 answer • 10 Mar 2011
I just started this birth control about 2 weeks ago, I feel like I am so bloated I have major headaches and I am breaking out worse than I ever have ...
1 answer • 16 Jan 2012
About to start taking gabapentin but concerned about weight gain as found HRT was good but did gain weight . Am a little overweight anyway so ...
1 answer • 13 Nov 2013
I had a sever allergic reaction am wondering if prednisone will cause weight gain using for 2weeks or is it just water retention??
2 answers • 27 Apr 2014
I've read a lot of the questions and answers about the weight gain caused from Gabapentin and some said it was a water or bloating reason, and I ...
2 answers • 25 Jan 2015